Progesterone cream causes my sinuses to flair

by Linda

Hi

Not sure what's going on here. Every time I increase my progesterone dose, I get a sinus inflammatory flair up - so I feel I have sinusitus.

If I drop my cream use back down it goes. I can't get past 100mg. But the 100mg is not enough to resolve my main issues.

Interestingly, the combibed contraceptive pill caused this same sinus issue.

Any thoughts???

Comments for Progesterone cream causes my sinuses to flair

Click here to add your own comments

Mar 24, 2022
Progesterone cream causes my sinuses to flair
by: Joy

​Hi Linda

This can happen and is due to hormonal imbalances and water retention. Water retention can be a problem wherever progesterone receptor sites are found in the body. With a lowering of progesterone in the blood premenstrually (causing an imbalance between estrogen and progesterone) the cells in these areas become swollen with water, particularly in women in their thirties and forties.

Progesterone receptors are found in the covering of the brain, where a hormonal imbalance can cause migraines​ ​the naso-pharyngeal passages and lungs causing asthma, laryngitis, rhinitis and sinusitis​ ​the limbic area of the brain causing PMT (pre-menstrual tension)the eyes causing conjunctivitis, glaucoma, iritis, styes and uveitis​ ​the breasts causing tenderness​ ​the uterus causing a bloating feeling​ ​the urethra causing incontinence. Adequate levels of progesterone is needed during the pre-menstruum.

May I suggest that you persevere​ with the increased amount particular if 100mg is not helping your issues. Things will soon settle as progesterone becomes the dominant hormone. If your estrogen level is high, this could take some time.

You don't state what progesterone cream you are using, but have you checked to see if you are allergic to any of the ingredients? Many creams contain parabens which could be upsetting you. ​​​​

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Share this page:
Find this page helpful? Please tell others. Here's how...

Would you prefer to share this page with others by linking to it?

  1. Click on the HTML link code below.
  2. Copy and paste it, adding a note of your own, into your blog, a Web page, forums, a blog comment, your Facebook account, or anywhere that someone would find this page valuable.

Search over 8,400 pages on this site...